MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During treatment of a 100% stenosed lesion in the anterior tibial artery, the diamondback peripheral orbital atherectomy device (oad) was noted to audibly change pitch.When the treatment results with the oad were deemed satisfactory, the oad was retracted but was stuck on the viperwire guide wire and was unable to be removed without also moving the wire out of position.The oad and wire were removed together.Upon removal, tissue was noted on the crown of the oad.The physician was unable to rewire the vessel successfully in the true lumen, and the procedure was delayed by thirty minutes.Balloon angioplasty was performed to complete the procedure, however the balloon was only able to advance a partial distance through the vessel.There were no patient complications and the patient was discharged following the procedure.
 
Additional Manufacturer Narrative
The reported oad was received for analysis along with the guide wire utilized during the procedure.The guide wire was engaged in the oad, and significant resistance was felt upon removal.Adhered biological material was observed to be present on the guide wire core shaft and under the oad crown and tip bushing.There was no damaged identified which may have contributed to the material accumulation.Although the root cause of the accumulated material is unknown, it is hypothesized that the oad driveshaft became stuck on the guidewire after seizing due to biological material accumulation.The accumulation may have contributed to the report that the oad exhibited an audible change in pitch, however this could not be confirmed.At the conclusion of the device analysis investigation, the report of the device becoming stuck on the guide wire was confirmed, however the report of an audible pitch change could not be confirmed.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key8781574
Report Number3004742232-2019-00178
Device Sequence Number1977266
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210331(10)263870
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number263870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1